Advertisement

Regular Sturm-Liouville Problem with Riemann-Liouville Derivatives of Order in (1,2): Discrete Spectrum, Solutions and Applications

  • Malgorzata KlimekEmail author
  • Marek Blasik
Part of the Lecture Notes in Electrical Engineering book series (LNEE, volume 320)

Abstract

We study a regular fractional Sturm-Liouville problem formulated using left and right Riemann-Liouville derivatives of order in the range (1,2). We prove a theorem describing the eigenvalues and eigenfunctions of such a problem considered on the space of functions continuously differentiable in a finite interval and obeying vanishing Dirichlet and fractional Neumann boundary conditions. It appears that the spectrum of eigenvalues is discrete and that the eigenfunctions form a basis in the space of square-integrable functions. We also show applications of the derived eigenfunctions in the theory of partial fractional differential equations.

Keywords

Fractional Sturm-Liouville problem Riemann-Liouville derivatives eigenvalues and eigenfunctions fractional differential equations 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Al-Mdallal, Q.M.: An efficient method for solving fractional Sturm–Liouville problems. Chaos Solitons and Fractals 40, 183–189 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Al–Mdallal, Q.M.: On the numerical solution of fractional Sturm–Liouville problem. Int. J. of Comput. Math. 87, 2837–2845 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Erturk, V.S.: Computing eigenelements of Sturm-Liouville Problems of fractional order via fractional differential transform method. Mathematical and Computational Applications 16, 712–720 (2011)MathSciNetGoogle Scholar
  4. 4.
    Forman, J.L., Soerensen, M.: The Pearson diffusions: a class of statistically tractable diffusion processes. Scandinavian J. Stat. 35, 438–465 (2008)CrossRefzbMATHGoogle Scholar
  5. 5.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and applications of fractional differential equations. Elsevier, Amsterdam (2006)zbMATHGoogle Scholar
  6. 6.
    Klimek, M.: On solutions of linear fractional differential equations of a variational type. The Publishing Office of Czestochowa University of Technology, Czestochowa (2009)Google Scholar
  7. 7.
    Klimek, M., Agrawal, O.P.: On a regular fractional Sturm–Liouville problem with derivatives of order in (0,1). In: Proceedings of the 13th International Carpathian Control Conference, Vysoke Tatry (Podbanske), Slovakia, May 28-31 (2012), doi:dx.doi.org/10.1109/CarpathianCC.2012.6228655Google Scholar
  8. 8.
    Klimek, M., Agrawal, O.P.: Regular fractional Sturm–Liouville problem with generalized derivatives of order in (0,1). In: Proceedings of the IFAC Joint Conference: 5th SSSC, 11th WTDA, 5th WFDA, Grenoble, France, February 4-6 (2013), doi:dx.doi.org/10.3182/20130204-3-FR-4032.00170Google Scholar
  9. 9.
    Klimek, M., Agrawal, O.P.: Fractional Sturm–Liouville problem. Comput. Math. Appl. 66, 795–812 (2013)CrossRefMathSciNetGoogle Scholar
  10. 10.
    Klimek, M., Agrawal, O.P.: Space- and time-fractional Legendre-Pearson diffusion equation. In: Proceedings of the ASME International Design Engineering Technical Conferences & Computers and Information in Engineering Conference (DETC 2013), August 4-7. Oregon USA Paper DETC2013-12604, Portland (2013)Google Scholar
  11. 11.
    Klimek, M., Odzijewicz, T., Malinowska, A.: Variational methods for the fractional Sturm-Liouville problems. J. Math. Anal. Appl. 416, 402–426 (2014)CrossRefMathSciNetGoogle Scholar
  12. 12.
    Klimek, M., Blasik, M.: Regular fractional Sturm-Liouville problem with discrete spectrum: solutions and applications. In: Proceedings of the 2014 International Conference on Fractional Differentiaton and Its Applications, Catania, Italy, June 23-25 (2014)Google Scholar
  13. 13.
    Lin, Y., He, T., Shi, H.: Existence of positive solutions for Sturm–Liouville BVPs of singular fractional differential equations. U. P. B. Sci. Bull. Series A, 74 (2012)Google Scholar
  14. 14.
    Leonenko, N.N., Meerschaert, M.M., Sikorskii, A.A.: Fractional Pearson diffusion. J. Math Anal. Appl. 403, 532–546 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Malinowska, A.B., Torres, D.F.M.: Introduction to the Fractional Calculus of Variations. Imperial College Press, London (2012)CrossRefzbMATHGoogle Scholar
  16. 16.
    Neamaty, A., Darzi, R., Dabbaghian, A., Golipoor, J.: Introducing an Iterative Method for Solving a Special FDE. International Mathematical Forum 4, 1449–1456 (2009)zbMATHMathSciNetGoogle Scholar
  17. 17.
    d’Ovidio, M.: From Sturm–Liouville problems to fractional and anomalous diffusions. Stochastic Processes and their Applications 122, 3513–3544 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Podlubny, I.: Fractional differential equations. Academic Press, San Diego (1999)zbMATHGoogle Scholar
  19. 19.
    Qi, J., Chen, S.: Eigenvalue problems of the model from nonlocal continuum mechanics. J. Math. Phys. 52, 073516 (2011)Google Scholar
  20. 20.
    Riewe, F.: Nonconservative Lagrangian and Hamiltonian mechanics. Phys. Rev. E 53, 1890–1899 (1996)CrossRefMathSciNetGoogle Scholar
  21. 21.
    Riewe, F.: Mechanics with fractional derivatives. Phys. Rev. E 55, 3581–3592 (1997)CrossRefMathSciNetGoogle Scholar
  22. 22.
    Rivero, M., Trujillo, J.J., Velasco, M.P.: A fractional approach to the Sturm-Liouville problem. Cent. Eur. J. Phys. (2013), doi: 10.2478/s11534-013-0216-2Google Scholar
  23. 23.
    Sagan, H.: Boundary and Eigenvalue Problems in Mathematical Physics. J. Wiley & Sons, Inc., New York (1961)zbMATHGoogle Scholar
  24. 24.
    Samko, S.G., Kilbas, A.A., Marichev, O.I.: Fractional integrals and derivatives. Gordon and Breach, Yverdon (1993)zbMATHGoogle Scholar
  25. 25.
    Zayernouri, M., Karniadakis, G.E.: Fractional Sturm-Liouville eigen-problems: Theory and numerical approximation. J. Comput. Phys. 252, 495–517 (2013)CrossRefMathSciNetGoogle Scholar
  26. 26.
    Zettl, A.: Sturm-Liouville Theory. Mathematical Surveys and Monographs, vol. 121. American Mathematical Society (2005)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Institute of MathematicsCzestochowa University of TechnologyCzestochowaPoland

Personalised recommendations